MAUDE Adverse Event Report: DEPUY MITEK COMBO SCREWDRIVER; MITEK ARTHROSCOPIC INSTRUMENTS

DEPUY MITEK COMBO SCREWDRIVER; MITEK ARTHROSCOPIC INSTRUMENTS
Catalog Number 288211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported via phone call that the customer's latarjet combo screwdriver failed during a laterjet procedure due to the tip of the driver breaking off when tightening a screw.The piece was found in the patient and all debris removed.The case was completed with another like device.The sales rep was not present but reported no adverse patient consequence and a 5 minute delay.The device will be returned for evaluation.
 
Event or Problem Description
The sales rep reported via phone that the tip of the driver broke off while tightening a screw on the customer's latarjet combo screwdriver during a laterjet procedure.The piece was found in the patient and all debris removed.The case was completed with another like device.The sales rep was not present but reported no adverse patient consequence and a 5 minute delay.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The complaint device was received and evaluated.Visual observation revealed that the distal tip was completely broken off, confirming this complaint.The broken fragment was not returned.The device was forwarded to the supplier for further evaluation.Dimensional analysis found that the device met specifications.The (b)(4) material for the device is 440c.The root cause for the observed failure mode was determined to be the brittle (b)(4) material, which makes the driver prone to break when being used at an angle off-axis to the screws.Review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the records reviewed.Review of the depuy synthes mitek complaints system revealed (b)(4) other similar complaint for this lot of devices released to distribution.Corrective actions for this failure mode will be implemented via supplier and mitek capa investigations.This product is being recalled after initial investigation of this failure.

Brand Name
COMBO SCREWDRIVER
Common Device Name
MITEK ARTHROSCOPIC INSTRUMENTS
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key6379189
Report Number1221934-2017-10093
Device Sequence Number674169
Product Code LXH
UDI-Device Identifier10886705026890
UDI-Public(01)10886705026890(10)16D02
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2017
Report Date (Section F) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288211
Device Lot Number16D02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Event Location Hospital
Date Report to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/04/2017
Supplement Report FDA Received Date04/18/2017
06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1